# SDR CA040722005

- Difficulty date: July 13, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Engine: Pwa PT6A65AR
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bolt
- Part number: MS949034
- Condition: Failed
- Location: Rgearbox
- Component: Reduction Gearb, Pwa
- Component part number: PT6A65AR
- Stage of operation: CR
- How discovered: O
- Nature of condition: D, E, W
- Precautionary procedure: E

## Discrepancy

(CAN) THE ENGINE WAS IN FLIGHT WHEN IT SUFFERED A FAILURE.  THE ENGINE WAS SHUTDOWN AND THE AIRCRAFT LANDED.  AN INVESTIGATION FOUND THAT THE BOLT HEAD OF A 1ST STAGE CARRIER MACHINE HEX BOLT HAD FAILED.  IT WAS INGESTED BY THE 1ST STAGE PLANETARY GEAR SYSTEM.  THE SUBSEQUENT FAILURE ON THE 1ST STAGE SUN GEAR AND 1ST STAGE PLANETARY GEARS CAUSED EXCESSIVE VIBRATION AND AN OVERSPEED CONDITION.
